Alert archive / Nebraska / High Wind Watches in 2017
High Wind Watch 1, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Mar 5, 2017, 3:01 AM MST for 22 counties in Nebraska. It took effect at Mar 6, 2017, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 5, 2017, 3:01 AM MST (10:01 UTC)
- In effect from
- Mar 6, 2017, 8:00 AM MST
- Expired
- Mar 5, 2017, 1:45 PM MST
- In force
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 46 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3867 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WWUS73 KLBF 051001 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 401 AM CST Sun Mar 5 2017 ...Strong winds possible on Monday... .A cold front will push through western and north central Nebraska on Monday morning. Behind the front, strong westerly winds will develop and may gust up to 60 MPH Monday afternoon. NEZ004>006-008-009-022>027-035>038-056>059-069>071-094-052200- /O.NEW.KLBF.HW.A.0001.170306T1500Z-170307T0100Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Rock-Garden-Grant-Hooker- Thomas-Blaine-Loup-Arthur-McPherson-Logan-Custer-Deuel-Keith- Perkins-Lincoln-Chase-Hayes-Frontier-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Bassett, Rose, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 401 AM CST Sun Mar 5 2017 /301 AM MST Sun Mar 5 2017/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in North Platte has issued a High Wind Watch, which is in effect from Monday morning through Monday evening. * TIMING...Strong westerly winds will develop behind an exiting cold front Monday. Look for winds to increase by late morning with the highest winds expected Monday afternoon. * WINDS...Sustained westerly winds of 30 to 40 MPH with gusts up to 60 MPH possible. * IMPACTS...Loose items stored outside, should be secured. Drivers of light weight or high profile vechiles, should be prepared for strong cross winds, especially on north to south routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CLB/Gomez
1 follow-up statement
325 WWUS73 KLBF 052045 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 245 PM CST Sun Mar 5 2017 ...Strong winds Monday... .A cold front will push through western and north central Nebraska on Monday morning. Behind the front, strong westerly winds will develop with gusts to around 60 MPH Monday afternoon. NEZ004>006-008-009-022>027-035>038-056>059-069>071-094-061215- /O.UPG.KLBF.HW.A.0001.170306T1500Z-170307T0100Z/ /O.NEW.KLBF.HW.W.0001.170306T1500Z-170307T0100Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Rock-Garden-Grant-Hooker- Thomas-Blaine-Loup-Arthur-McPherson-Logan-Custer-Deuel-Keith- Perkins-Lincoln-Chase-Hayes-Frontier-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Bassett, Rose, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 245 PM CST Sun Mar 5 2017 /145 PM MST Sun Mar 5 2017/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 7 PM CST /6 PM MST/ MONDAY... The National Weather Service in North Platte has issued a High Wind Warning, which is in effect from 9 AM CST /8 AM MST/ to 7 PM CST /6 PM MST/ Monday. The High Wind Watch is no longer in effect. * TIMING...Strong westerly winds will develop behind an exiting cold front Monday. Look for winds to increase by late morning with the highest winds expected Monday afternoon. * WINDS...Sustained westerly winds of 30 to 40 MPH with gusts to around 60 MPH. * IMPACTS...Loose items stored outside, should be secured. Drivers of light weight or high profile vehicles, should be prepared for strong cross winds, especially on north to south routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Mar 5, 2:48 AM MST, 13 minutes earlier.
Area forecast discussion, Mar 5, 2:48 AM MST, 13 minutes before
Area Forecast Discussion National Weather Service North Platte NE 348 AM CST Sun Mar 5 2017 .SYNOPSIS... Issued at 346 AM CST Sun Mar 5 2017 H5 analysis from earlier this evening had a closed low off the coast of Washington state with a trough extending southwest to off the coast of northern California. Downstream of this low and trough, a ridge extended from the Ozarks north into southern Hudson Bay. Downstream of this feature, a trough of low pressure extended from the Canadian maritimes south into the western Atlantic. At the surface, low pressure was located over northeastern Colorado with an inverted trough of low pressure extending north into central Nebraska. With the exception of some high clouds overnight in southwestern Nebraska, skies were mostly clear. Temperatures as of 3 AM CST ranged from 29 at Ogallala to 41 at O'Neill. && .SHORT TERM...(Today and tonight) Issued at 346 AM CST Sun Mar 5 2017 Temperatures will be the main forecasting concern over the next 24 hours. Forecast soundings for this afternoon indicate efficient mixing with H85 temps around 13 to 15 C. Guidance highs this afternoon were in decent agreement with the MET at 74, MAV at 78 and the ECMOS at 76. With a compromise utilized, highs are forecast to reach 76 for North Platte and 73 for Valentine. These forecast highs are still well below records for today as they are 79 and 76 for North Platte and Valentine respectively. Minimum relative humidity this afternoon will bottom out in the 15 to 20 percent range across the southern half of the forecast area. Fortunately, winds will be on the light side as the inverted trough of low pressure remains across southwestern into central Nebraska. This should hold winds down to the 10 to 15 MPH range this afternoon. For tonight, lows will bottom out in the 20s to 30s with the coolest readings occurring during the late evening hours. Overnight, indications are that winds will begin to pick up overnight in advance of an approaching cold front and this will increase readings toward morning. .LONG TERM...(Monday through Saturday) Issued at 346 AM CST Sun Mar 5 2017 Biggest forecast concern during this period would be the fire weather potential on Monday along with high winds. A cold front pushes across the forecast area during the day Monday bringing strong winds with it. Adequate mixing during the day with 850mb winds 40+ knots should mix down to 30 to 35 mph with locally higher wind speeds. Bumped up the winds to account for this as most of the models were to low with wind speeds...used a combination of CONSMOS and GFS to bring wind speeds up to a more reasonable amount. Wind gust will be around 40 to 50 knots. Strong winds during the day have prompted the issuance of a High Wind Watch across much of the forecast area from 15z to 00z. As for the fire weather potential Relative Humidity values in the teens to 20s across southwest Nebraska and parts of the southern Sandhills along with the strong winds have prompted the issuance of a Red Flag Warning for Monday. Please see the Fire Weather section for more information. Tuesday will be another windy day...at this time winds speeds don't look as strong as they do for Monday but will be around 20 to 25 knots...slightly stronger in some locations. Will continue to monitor in upcoming forecast. As for precipitation chances the next 7 days ...it will remain mostly dry for much of the week with only a slight chance of rain across the northern part of the forecast area on Monday. The next chance comes Friday night into Saturday...however there is some inconsistencies with the models so at this time not to confident in precipitation chances. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1123 PM CST Sat Mar 4 2017 Visual flight rules expected over western Nebraska through Sunday afternoon with some high clouds moving across western Nebraska. Light winds under 10kts will continue. && .FIRE WEATHER... Issued at 346 AM CST Sun Mar 5 2017 Temperatures will heat up into the upper 60s to 70s today, resulting in minimum relative humidity of 15 to 20 percent, mainly south of highway 92. Winds will be fairly light this afternoon which will limit fire danger. With a frontal passage Monday morning, strong westerly winds will develop and may gust as high as 60 MPH Monday afternoon. Very dry air will push into the region behind the exiting cold front which will allow relative humidity to bottom out around 15 percent Monday afternoon. A red flag warning has been issued for Monday afternoon as high confidence exists in high winds as well as low relative humidity. Fire weather conditions will be extreme to near critical on Tuesday as windy conditions are expected. Minimum relative humidity will bottom out in the 15 to 20 percent range from southwestern into central Nebraska. Wind speeds will be in the 25 to 35 MPH range which will be somewhat lower then Monday afternoon's wind speeds. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM CST /9 AM MST/ to 9 PM CST /8 PM MST/ Monday for NEZ204-206-209-210-219. High Wind Watch from Monday morning through Monday evening for NEZ004>006-008-009-022>027-035>038-056>059-069>071-094. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Gomez AVIATION...Power FIRE WEATHER...Buttler
Hazardous weather outlook, Mar 4, 2:38 PM MST, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 338 PM CST Sat Mar 4 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-052145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 338 PM CST Sat Mar 4 2017 /238 PM MST Sat Mar 4 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Elevated fire weather conditions are likely Sunday afternoon across southwestern Nebraska and the southern sandhills. At this time, the main area of concern is south of highway 92 where minimum relative humidity will drop to 15 to 20 percent. On Monday and Tuesday, windy conditions are expected across western and north central Nebraska. West and northwest winds are expected to increase to 25 to 35 mph with gusts of 40 to 50 mph in open areas. The combination of windy conditions and minimum relative humidity of 15 percent or less, will lead to critical to near critical fire danger conditions. On Monday afternoon, the main area of concern is south of highway 2 form Antioch to Dunning and south of highway 91 from Dunning to Ericson. On Tuesday, the entire outlook area will see the threat for critical or near critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:08 AM MST | Red Flag Warning | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 40 hr |
| Mar 5, 1:45 PM MST | High Wind Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 28 hr |
Nearby
High Wind Watches in Nebraska, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.